MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29983
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an arterial lysis procedure involving a male patient of unknown age, the hub/valve of a flexor ansel guiding sheath separated from the sheath in the middle of the procedure during slight manipulation to minimally retract the device.The patient, described as "husky", had a history of a previous surgical cut-down in the same area (femoral) with scar tissue and calcification present from previous intervention.Access was obtained in the femoral artery for a lower leg intervention.The complaint device was in place for less than one hour.Resistance was reported during the procedure.Another manufacturer's ekos catheter was in the lumen of the device at the time of the event; however, the dilator was in the lumen of the device.The hub was used to pull the device during manipulation, at the time of hub separation.An angiogram was also performed during the procedure.Blood loss was reported to be less than 10 milliliters.The device was removed from the patient and another device of the same type was used to complete the procedure.The outcome was reportedly "as expected".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, as well as dimensional verification and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used kcfw-6.0-18/38-45-rb-anl2-hc was returned for investigation.The proximal hub was separated and there was extensive biomatter noted.Half of the proximal flare was folded outward, and the other half was wrinkled and stretched.The connecting cap measured within specification.Depending on the orientation, the flare did not pass through the small or large gauge hole freely.There was no surface damage noted on the sheath, the distal tip was intact, with marker bands present.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the ifu goes on to provide specific and detailed instructions for proper sheath removal.Based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device but to the patient¿s condition.Reportedly, the customer noted that the patient had scarring at the femoral artery access site from previous operations, and they experienced resistance during sheath advancement.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Corrected information: g5.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8777137
Report Number1820334-2019-01661
Device Sequence Number1832399
Product Code DYB
UDI-Device Identifier00827002299832
UDI-Public(01)00827002299832(17)220315(10)9594689
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2022
Device Model NumberG29983
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL2-HC
Device Lot Number9594689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer08/14/2019
04/07/2020
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date08/15/2019
04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1